International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 3, Pages 451-463

Set partitions with successions and separations

Augustine O. Munagi

Department of Mathematics, University of Lagos, Akoka-Yaba, Lagos, Nigeria

Received 31 August 2004

Copyright © 2005 Augustine O. Munagi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Partitions of the set {1,2,,n} are classified as having successions if a block contains consecutive integers, and separated otherwise. This paper constructs enumeration formulas for such set partitions and some variations using Stirling numbers of the second kind.